Hail, Boone
- When
- May 14, 7:50 PM CST
- Where
- Boone County, Columbia
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.950, -92.333
The Columbia/Boone County EOC reported 3/4 inch hail on the north side of Columbia.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 14, 3:00 PM CST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT WED MAY 14 2003 AT 20Z...WK CDFNT FM NR PIA-AIZ-SERN KS. STG VORT MX TWIRLING ARND UPR MIDWEST...NR FSD...AND IS MOVG SEWD. IN THE NR-TERM...WEAK CAP ACRS SRN FA AND APPCHG CDFNT MAY SPARK AN ISOLD TSTM ERL THIS EVNG. LTL IN THE WAY OF SUPPORT OTR THAN THAT...SO DO NOT XPCT ANYTHING THAT DOES DVLP THERE TO LAST LONG AFT SS. TO OUR N...STG TSTMS OVR IA AHD OF VORT MX ARE XPCT TO SUBSIDE ARND/AFT SS AS THEY ARE STGLY DIURNALLY DEPENDENT. STILL...AS VORT MX MOVS THRU DURG OVRNGT HRS...WL LEAVE A CHC OF SHRA/TSRA. AT THIS TIME...DO NOT SEE MUCH OF A CHC OF SVR TSTMS AFT SS. FOR THU...WL LEAVE CHC OF PCPN FOR AREAS S AND E OF STL DURG ERL MRNG...OTRW...PTSUNNY/MOCLDY DAY ON TAP AS MUCH OF SFC MOISTURE RMNS BHND CDFNT AS HI PRES THAT BLDS IN BHND IT MUCH TOO WK TO INFLUENCE DWPTS MUCH. LOOK FOR FAIR AMNT OF DIURNAL CU TO DVLP ACRS FA. SIDED WITH COOLER MAV NUMBERS DUE TO XPCTD CLD CVR AND SOMEWHAT COOLER AMS BLDG IN BHND FNT. FOR THU NGT/FRI...ATTN THEN TURNS TO APPCHG UPR LO...COMG FM THE SWRN CONUS. LOOK FOR INCRSG MID-HI CLDNSS THAT MAY MESS UP VIEWING OPPORTUNITIES FOR THE LUNAR ECLIPSE. RAIN CHCS APPEAR TO HOLD OFF TIL AFT SR FRI MRNG...AND WITH ABUNDANT CLDS AND RAIN DURG FRI... HVLY SIDED WITH COOLER MAV FOR MAX TEMPS. IN THE EXTDD...WX QUIETS DOWN ONCE UPR LO EXITS ON SAT NGT/ERL SUN...WITH NXT CHC OF PCPN NOT UNTIL TUE/TUE NGT AS ANOTR CDFNT MOVS THRU. FAVOR ECMWF SPD ON CDFNT WHICH BRINGS IT THRU FASTER THAN GFS...MORE DURG TUE MRNG THAN AFTN. COOL PAC HI PRES WL THEN DOMINATE WX FOR WED AND INTO LATE NXT WK. .STL...NONE. TES
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 210 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF CENTRAL AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON AND EVENING. THE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EARLY THURSDAY ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. AFTER A BRIEF BREAK IN THE WEATHER THE REMAINDER OF THURSDAY AND THURSDAY NIGHT...THE CHANCE FOR THUNDERSTORMS WILL RESUME FRIDAY AND CONTINUE THROUGH SATURDAY AS ANOTHER STORM SYSTEM MOVES OUT OF THE SOUTHWESTERN UNITED STATES. A COLD FRONT DROPPING SOUTHEASTWARD WILL PROVIDE FOR A CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) WDB/TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0847 PM 3S MURRY MO 0.75 INCH HAIL
05/14/03 BOONEThe St Louis radar (KLSX), 146 km away, was scanning. The volume nearest the first event began at 01:49 UTC.
1 hail. Local standard time, as filed.
The Columbia/Boone County EOC reported 3/4 inch hail on the north side of Columbia.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357515.